Journal of Symbolic Logic

Discouraging results for ultraimaginary independence theory

Itay Ben-Yaacov

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Dividing independence for ultraimaginaries is neither symmetric nor transitive. Moreover, any notion of independence satisfying certain axioms (weaker than those for independence in a simple theory) and defined for all ultraimaginary sorts, is necessarily trivial.

Article information

J. Symbolic Logic, Volume 68, Issue 3 (2003), 846- 850.

First available in Project Euclid: 17 July 2003

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 03C45: Classification theory, stability and related concepts [See also 03C48] 03C95: Abstract model theory

dividing independence ultraimaginaries


Ben-Yaacov, Itay. Discouraging results for ultraimaginary independence theory. J. Symbolic Logic 68 (2003), no. 3, 846-- 850. doi:10.2178/jsl/1058448443.

Export citation


  • Itay Ben-Yaacov, Ivan Tomašić, and Frank O. Wagner Constructing an almost hyperdefinable group, preprint,2001.
  • Bradd Hart, Byunghan Kim, and Anand Pillay Coordinatisation and canonical bases in simple theories, Journal of Symbolic Logic, vol. 65 (2000), pp. 293--309.
  • Byunghan Kim Forking in simple unstable theories, Journal of the London Mathematical Society, vol. 57 (1998), no. 2, pp. 257--267.
  • Frank O. Wagner Simple theories, Kluwer Academic Publishers,2000.